Alert archive / Minnesota / River Flood Advisories in 2007

River Flood Advisory 2, NWS Twin Cities, MN

October 13, 2007Goodhue County, Minnesota

NWS Twin Cities, MN issued this river flood advisory at Oct 13, 2007, 9:43 PM CDT for Goodhue County, Minnesota. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2007, 9:43 PM CDT (02:43 UTC)
Expired
Oct 15, 2007, 9:58 AM CDT
In force
36 hr
Issued by
NWS Twin Cities, MN

County Goodhue County, MN

The radar

The Minneapolis radar (KMPX), 83 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS83 KMPX 140243
FLSMPX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 
943 PM CDT SAT OCT 13 2007

SUSTAINED RAINFALL IS EXPECTED OVER SOUTH CENTRAL AND SOUTHEAST
MINNESOTA DURING SUNDAY AND INTO MONDAY. FORECAST RAINFALL AMOUNTS
OF ONE AND A QUARTER TO TWO INCHES OF RAIN ARE EXPECTED THROUGHOUT
THIS AREA THROUGH MONDAY. THE GROUND IS ALREADY SATURATED DUE TO
MUCH WETTER THAN NORMAL CONDITIONS OVER THE PAST TWO MONTHS...WHICH
WILL LIKELY LEAD TO QUICK RISES ON THE ALREADY HIGH NORTHERN AND
MIDDLE FORKS OF THE ZUMBRO RIVER. RAINFALL MAY BE GREATER THAN
PREDICTED...NAMELY ON SUNDAY NIGHT WHEN TRAINING SHOWERS WITH
EMBEDDED THUNDERSTORMS ARE POSSIBLE. SUCH RAINFALL AMOUNTS COULD
CAUSE RISES THAT EXCEED FLOOD STAGE.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION INCLUDING 
NOAA WEATHER RADIO FOR LATER STATEMENTS. 

MNC049-109-141443-
/O.NEW.KMPX.FL.Y.0001.071014T0243Z-071017T1200Z/
/PILM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
943 PM CDT SAT OCT 13 2007

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A
* FLOOD ADVISORY FOR
  THE NORTH BRANCH MIDDLE FORK ZUMBRO RIVER AT PINE ISLAND.
* UNTIL WEDNESDAY MORNING.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...GIVEN THE FORECAST RAINFALL THE RIVER WILL RISE TO NEAR
7.5 FEET DURING THE EARLY TO MIDDLE PART OF THE WEEK.

$$

MNC049-141443-
/O.NEW.KMPX.FL.Y.0002.071014T0243Z-071017T1200Z/
/PNLM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
943 PM CDT SAT OCT 13 2007

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A
* FLOOD ADVISORY FOR
  THE MIDDLE FORK ZUMBRO RIVER AT PINE ISLAND.
* UNTIL WEDNESDAY MORNING.
* AT 9:30 PM SATURDAY EVENING THE STAGE WAS 10.7 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...GIVEN THE FORECAST RAINFALL THE RIVER WILL RISE TO NEAR
15.5 FEET DURING THE EARLY TO MIDDLE PART OF THE WEEK.

$$

MNC049-141443-
/O.NEW.KMPX.FL.Y.0003.071014T0243Z-071017T1200Z/
/WGOM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
943 PM CDT SAT OCT 13 2007

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A
* FLOOD ADVISORY FOR
  THE NORTH FORK ZUMBRO RIVER ABOVE WANAMINGO.
* UNTIL WEDNESDAY MORNING.
* AT 9:30 PM SATURDAY EVENING THE STAGE WAS 10.2 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...GIVEN THE FORECAST RAINFALL THE RIVER WILL RISE TO NEAR
16.0 FEET DURING THE EARLY TO MIDDLE PART OF THE WEEK.

$$
3 follow-up statements
000 
WGUS83 KMPX 141608
FLSMPX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 
1108 AM CDT SUN OCT 14 2007

PERIODS OF SIGNIFICANT RAINFALL ARE EXPECTED OVER SOUTH CENTRAL 
AND SOUTHEAST MINNESOTA TONIGHT INTO MONDAY NIGHT. FORECAST RAINFALL 
AMOUNTS OF ONE AND A QUARTER TO TWO INCHES OF RAIN ARE EXPECTED IN
THIS AREA. THE GROUND IS ALREADY SATURATED DUE TO MUCH WETTER THAN 
NORMAL CONDITIONS OVER THE PAST TWO MONTHS...WHICH
WILL LIKELY LEAD TO QUICK RISES ON THE ALREADY HIGH NORTHERN AND
MIDDLE FORKS OF THE ZUMBRO RIVER. RAINFALL MAY BE GREATER THAN
PREDICTED...NAMELY LATE TONIGHT AND MONDAY WHEN TRAINING SHOWERS WITH
EMBEDDED THUNDERSTORMS ARE POSSIBLE. SUCH RAINFALL AMOUNTS COULD
CAUSE RISES THAT EXCEED FLOOD STAGE.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION INCLUDING 
NOAA WEATHER RADIO FOR LATER STATEMENTS. 

MNC049-109-150408-
/O.CON.KMPX.FL.Y.0001.000000T0000Z-071017T1200Z/
/PILM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1108 AM CDT SUN OCT 14 2007

THE FLOOD ADVISORY CONTINUES FOR
  THE NORTH BRANCH MIDDLE FORK ZUMBRO RIVER AT PINE ISLAND.
* UNTIL WEDNESDAY MORNING.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...GIVEN THE FORECAST RAINFALL THE RIVER WILL RISE TO NEAR
7.5 FEET DURING THE EARLY TO MIDDLE PART OF THE WEEK.

$$

MNC049-150408-
/O.CON.KMPX.FL.Y.0002.000000T0000Z-071017T1200Z/
/PNLM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1108 AM CDT SUN OCT 14 2007

THE FLOOD ADVISORY CONTINUES FOR
  THE MIDDLE FORK ZUMBRO RIVER AT PINE ISLAND.
* UNTIL WEDNESDAY MORNING.
* AT  6:30 AM SUNDAY THE STAGE WAS 10.7 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...GIVEN THE FORECAST RAINFALL THE RIVER WILL RISE TO NEAR
15.5 FEET DURING THE EARLY TO MIDDLE PART OF THE WEEK.


$$

MNC049-150408-
/O.CON.KMPX.FL.Y.0003.000000T0000Z-071017T1200Z/
/WGOM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1108 AM CDT SUN OCT 14 2007

THE FLOOD ADVISORY CONTINUES FOR
  THE NORTH FORK ZUMBRO RIVER ABOVE WANAMINGO.
* UNTIL WEDNESDAY MORNING.
* AT 10:15 AM SUNDAY THE STAGE WAS 10.2 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...GIVEN THE FORECAST RAINFALL THE RIVER WILL RISE TO NEAR
16.0 FEET DURING THE EARLY TO MIDDLE PART OF THE WEEK.


$$
000 
WGUS83 KMPX 150303
FLSMPX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 
1003 PM CDT SUN OCT 14 2007

RAINFALL IS EXPECTED TO BECOME MORE WIDESPREAD ACROSS SOUTH CENTRAL
AND SOUTHEAST MINNESOTA THROUGH MONDAY MORNING AS A LOW PRESSURE
CENTER SLOWLY MOVES FROM CENTRAL KANSAS INTO EASTERN NEBRASKA.
RAINFALL AMOUNTS BY NOON ON MONDAY ARE EXPECTED TO BE ONE HALF INCH
TO ONE AND A HALF INCHES ACROSS THE ZUMBRO RIVER BASIN. DUE TO
SATURATED GROUND FROM ABOVE NORMAL RAINS OVER THE PAST TWO
MONTHS...THIS FORECASTED RAINFALL IS ENOUGH TO CAUSE STAGE RISES ON
THE ALREADY HIGH NORTHERN AND MIDDLE FORKS OF THE ZUMBRO RIVER.
ADDITIONAL RAINFALL IS EXPECTED THROUGH THE AFTERNOON AND NIGHTTIME
HOURS ON MONDAY AND AGAIN INTO TUESDAY. THIS MAY CAUSE RIVER RISES
TO BE QUICKER THAN FORECASTED AND POSSIBLY EXCEED FLOOD STAGE.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION INCLUDING 
NOAA WEATHER RADIO FOR LATER STATEMENTS. 

MNC049-109-151503-
/O.CON.KMPX.FL.Y.0001.000000T0000Z-071017T1200Z/
/PILM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1003 PM CDT SUN OCT 14 2007

THE FLOOD ADVISORY CONTINUES FOR
  THE N BRANCH MDL FORK ZUMBRO RIVER AT PINE ISLAND.
* UNTIL WEDNESDAY MORNING.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...GIVEN THE FORECAST RAINFALL THE RIVER WILL RISE TO NEAR
6.5 FEET INTO TUESDAY.

$$

MNC049-151503-
/O.CON.KMPX.FL.Y.0002.000000T0000Z-071017T1200Z/
/PNLM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1003 PM CDT SUN OCT 14 2007

THE FLOOD ADVISORY CONTINUES FOR
  THE MIDDLE FORK ZUMBRO RIVER AT PINE ISLAND.
* UNTIL WEDNESDAY MORNING.
* AT 6:40 PM SUNDAY THE STAGE WAS 10.7 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...GIVEN THE FORECAST RAINFALL THE RIVER WILL RISE TO NEAR
14.0 FEET INTO TUESDAY.

$$

MNC049-151503-
/O.CON.KMPX.FL.Y.0003.000000T0000Z-071017T1200Z/
/WGOM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1003 PM CDT SUN OCT 14 2007

THE FLOOD ADVISORY CONTINUES FOR
  THE NORTH FORK ZUMBRO RIVER ABOVE WANAMINGO.
* UNTIL WEDNESDAY MORNING.
* AT 9:15 PM SUNDAY THE STAGE WAS 10.2 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...GIVEN THE FORECAST RAINFALL THE RIVER WILL RISE TO NEAR
15.0 FEET INTO TUESDAY.

$$
000 
WGUS83 KMPX 151458
FLSMPX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 
958 AM CDT MON OCT 15 2007

.RAINFALL LAST NIGHT WAS NOT AS HEAVY AS EXPECTED WITH MOST AREAS
ACROSS SOUTH CENTRAL AND SOUTHEAST MINNESOTA RECEIVING A HALF 
INCH OR LESS.  ADDITIONAL RAINS THROUGH TODAY AND TONIGHT
WILL AGAIN BE A HALF INCH OR LESS. THUS RIVERS ARE NOT
EXPECTED TO RISE AS QUICKLY NOR AS HIGH AS EARLIER EXPECTED.
REVISED STAGE FORECASTS FOLLOW BELOW.  THE FLOOD ADVISORIES FOR THE
NORTH BRANCH OF THE MIDDLE FORK OF THE ZUMBRO RIVER AT PINE
ISLAND...THE MIDDLE FORK OF THE ZUMBRO RIVER AT PINE ISLAND AND
THE NORTH FORK OF THE ZUMBRO RIVER AT WANAMINGO ARE NO LONGER
IN EFFECT.

MNC049-109-151528-
/O.CAN.KMPX.FL.Y.0001.000000T0000Z-071017T1200Z/
/PILM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
958 AM CDT MON OCT 15 2007

THE FLOOD ADVISORY IS CANCELLED FOR
  THE NORTH BRANCH MIDDLE FORK ZUMBRO RIVER AT PINE ISLAND.
* UNTIL WEDNESDAY MORNING.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 6.9 FEET EARLY TOMORROW.

$$

MNC049-151528-
/O.CAN.KMPX.FL.Y.0002.000000T0000Z-071017T1200Z/
/PNLM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
958 AM CDT MON OCT 15 2007

THE FLOOD ADVISORY IS CANCELLED FOR
  THE MIDDLE FORK ZUMBRO RIVER AT PINE ISLAND.
* UNTIL WEDNESDAY MORNING.
* AT  6:40 AM MONDAY THE STAGE WAS 10.8 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 12.3 FEET TOMORROW MORNING.


$$

MNC049-151528-
/O.CAN.KMPX.FL.Y.0003.000000T0000Z-071017T1200Z/
/WGOM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
958 AM CDT MON OCT 15 2007

THE FLOOD ADVISORY IS CANCELLED FOR
  THE NORTH FORK ZUMBRO RIVER ABOVE WANAMINGO.
* UNTIL WEDNESDAY MORNING.
* AT  9:15 AM MONDAY THE STAGE WAS 10.3 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 13.1 FEET AFTER MIDNIGHT 
  TOMORROW.


$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this river flood advisory went out at Oct 13, 8:08 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Oct 13, 8:08 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
808 PM CDT SAT OCT 13 2007

.DISCUSSION...
THE MAIN FORECAST CONCENTRATION IS ON PRECIPITATION POTENTIAL
OVER THE NEXT 48 HOURS. UPPER TROUGH NEAR THE FOUR CORNERS REGION
WILL EJECT NORTHEAST TOWARD THE CENTRAL/NORTHERN PLAINS OVER THE
REMAINDER OF THE WEEKEND. ASSOCIATED BAND OF 700-600MB
FRONTOGENESIS SPREADS ACROSS SOUTHERN MINNESOTA TONIGHT. PREFER
THE 12Z/13 GFS OVER THE NAM...WITH A MORE SOUTHERN PLACEMENT TO
THE PRECIPITATION FAVORED. THE 12Z/13 ECMWF ALSO SUPPORTED THE
SOUTHERN SOLUTION...AND KEPT THE BULK OF THE RAINFALL POTENTIAL
CONFINED TO CENTRAL/SOUTHERN MN. HAVE TWEAKED POPS SLIGHTLY...WITH
LIKELY/CATEGORICAL POPS GENERALLY ALONG/SOUTH OF A MONTEVIDEO TO
TWIN CITIES AND EAU CLAIRE LINE...WHERE THE GFS PRESSURE DEFICITS
ON THE 290K SURFACE ALSO INDICATE DECENT SATURATION. FAVORABLE
DYNAMICS ASSOCIATED WITH THE UPPER JET SHIFT INTO THE SOUTHERN
THIRD OF MINNESOTA ON SUNDAY...WHICH WILL ENHANCE PRECIPITATION
CHANCES. FORECAST PRECIPITABLE WATER VALUES OVER ONE INCH POINT
TOWARD A SOAKING RAIN EVENT ACROSS SOUTHERN MN ON SUNDAY AND
MONDAY.

SHORTWAVE ENERGY LINGERS OVER THE FORECAST AREA ON TUESDAY...WITH
LINGERING LIGHT RAIN POSSIBLE. THE PATTERN REMAINS ACTIVE...WITH
ANOTHER TROUGH BRINGING ADDITIONAL PRECIPITATION CHANCES ON
THURSDAY AND FRIDAY.

HIGH TEMPERATURES WILL START OFF BELOW NORMAL DUE TO THE
CLOUDS/PRECIPITATION...BUT WILL MODERATE TO AROUND NORMAL VALUES
BY MID WEEK. CONVERSELY...LOWS WILL GENERALLY RUN 5 TO 10 DEGREES
ABOVE NORMAL DUE TO THE CLOUD COVER AND LACK OF RADIATIONAL
COOLING.

&&

.AVIATION.../00Z TAF ISSUANCE/
HIGH CLOUDS CONTINUE TO ADVANCE NORTHEAST OVER THE UPPER MIDWEST AS
UPPER LOW SLOWLY LIFT NORTHEAST OVER THE CENTRAL PLAINS DURING THE
PERIOD. EXPECT VFR CONDITIONS TO OCCUR OVER MOST TAF SITES THROUGH
MIDNIGHT. COMPOSITE RADAR IMAGERY SHOWED SOME MODERATE DBZ RETURNS
OVR EASTERN SOUTH DAKOTA AND NEAR THE MINNESOTA BORDER IN THE
EXTREME SOUTHWEST.  PRECIP AND SCATTERED SHRA/ISOLD TSRA ARE
EXPECTED TO CONTINUE TO SPREAD NORTHEAST OVERNIGHT INTO SUNDAY
MORNING OVER SOUTHERN THIRD OF MN AND WEST CENTRAL WISCONSIN. SFC
RIDGE OVR THE GREAT LAKES WILL CONTINUE TO INFLUENCE THE NORTHERN
TAF SITES...AS DRY EASTERLY AIRFLOW SUPPRESS THE NORTHERN EXTENT OF
THE PRECIPITATION. WEATHER CONDITIONS DETERIORATING OVR THE SOUTHERN
THIRD TO MVFR CONDITIONS WITH CEILINGS LOWERING TO AROUND 2-3
THOUSAND FEET AGL AND VSBY BETWEEN 4-6 MILES IN RAIN AND FOG BY LATE
MRNG OR EARLY AFTN. HOWEVER...CONDS IN KAXN SHOULD REMAIN VFR
THROUGH THE PERIOD.

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.

&&
Hazardous weather outlook, Oct 13, 4:54 AM CDT, 16 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
454 AM CDT SAT OCT 13 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
141000-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
454 AM CDT SAT OCT 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STORM SYSTEM WILL BE MOVING SLOWLY THROUGH THE PLAINS DURING
SUNDAY AND MONDAY...WHICH WILL MEAN A PROLONGED PERIOD OF RAIN FOR
PARTS OF SOUTHERN MINNESOTA. SOME HEAVY RAINFALL TOTALS ARE
POSSIBLE OVER PARTS OF SOUTH CENTRAL MINNESOTA. AREAS THAT HAVE
EXPERIENCED HEAVY RAIN OVER THE PAST MONTH COULD BE PRONE TO
LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

JPR

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 9:43 PM CDTRiver Flood AdvisoryMPXGoodhue, Olmsted36 hr
Oct 13, 9:43 PM CDTRiver Flood AdvisoryMPXGoodhue36 hr

Nearby

River Flood Advisories in Minnesota, 2007Every river flood advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.